Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 01:28:13 AM

Login with username, password and session length


Members
  • Total Members: 23065
  • Latest: MikeDH
Stats
  • Total Posts: 632171
  • Total Topics: 47869
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 170
Total: 173

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Is Truvada linked to lipodystrophy?...  (Read 5453 times)

0 Members and 1 Guest are viewing this topic.

Offline Marc27

  • Member
  • Posts: 3
Is Truvada linked to lipodystrophy?...
« on: November 28, 2008, 03:47:49 PM »
Here I am, confused and worried about all of this...tried to avoid treatment for over 10 years and now is my turn to start (300CD4, 12,000VL) and just decided to start on a HIV medication study (12/09/08) since it will be my first time starting HIV meds and my doctor recommended it.... I am a bodybuilder/weightlifting guy since 1985 and I feel like my world is gonna crash down as soon as I start on meds...
The treatment I will be starting on is with a Truvada combination and my major concern, of course as everyone being HIV pos..... side effects... Particularly since I got disgnosed HIV pos I have been with no visual symptoms, I am worried and scared I will get lipodystrophy and facial wasting... I have a partner for 10 years now and he's been HIV negative and of course I am worried all those physical changes will leave me alone and separated from our society like many of us has experienced towards this reality....
Can anyone give recommendations or  let me know if Truvada is related to these side effects and which side effects should be ready to deal with while taking this medication....I am a Science major and, to tell you the truth -toxicity freaks me out ......
I'll appreciate anyone's comments....

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: Is Truvada linked to lipodystrophy?...
« Reply #1 on: December 06, 2008, 11:26:05 AM »
Hey Marc,

Hypothetically, yes, Truvada could cause lipodystrophy. Here is a link:

http://www.aidsmeds.com/archive/Truvada_1584.shtml

Realistically, it is one of the safer meds regarding this side effect.

While side effects are possible with virtually all medications, they are not inevitable.

Some people experience them, others don't. You won't know until you try.

Try not to stress about side effects until you experience them, if you do.

The important issue is to take your meds to keep yourself healthy, allowing you to continue being a body builder, enjoying your life and your relationship.

Good luck with whatever you decide. Let us know how things go.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline weasel

  • Member
  • Posts: 1,638
Re: Is Truvada linked to lipodystrophy?...
« Reply #2 on: December 13, 2008, 10:38:13 PM »
Hey Marc27  :).

                         i have been on Truvada for over 4 years now ,
                  my first HARRT HIV meds .
                    NO problems with physical side effects , I am 54
                    Have an Identical twin , so I know for sure the meds are not
                     changing my apperance .
                    I have put on a few pounds ,belly   :(
                 but no other signs of change  :)


                                 wishing you comfort with your new meds  :-*
                                 it works well for me ,
                                                                     Karl
                               
" Live and let Live "

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.